I have been on 375 mg of Effexor XR for many years, but am almost through weaning myself off this drug. I am now taking 75 mg. a day and will discontinue that in one week.
Under my doctor's supervisor I was to decrease my Effoxor by 75 mg every 2 weeks, while starting on low dosages of Zoloft. I have high blood pressure and kidney disease and my doctor wanted me off Effexor XR as it can raise your blood pressure. Zoloft does not affect blood pressure.
My withdrawal symtoms are: Full body night sweats to the point I have to change my PJ's one to two times a night. I have experienced soft BM's about 4 times a day, along with some stomach cramping. My appetite is low and I have lost weight, just like how I gained it when first starting Effexor XR.
After reading other comments on this forum, many of which were not on 375 mg a day like I was, simply need to get under your doctor's supervision and start weaning off a little at a time, over a period of two weeks or more. I feel my withdrawal symptoms are minimal considering the amount of medicine I was taking. I also believe you need to be starting another anti-depressant while weaning off of Effexor XR. If not, your depression will become worse. Do you really want that again?